Alert archive / Kansas / Frost Advisories in 2018

Frost Advisory 3, NWS Dodge City, KS

October 9, 20189 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 9, 2018, 5:05 PM CDT for 9 counties in Kansas. It took effect at Oct 10, 2018, 2:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2018, 5:05 PM CDT (22:05 UTC)
In effect from
Oct 10, 2018, 2:00 AM CDT
Expired
Oct 10, 2018, 10:00 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 85 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WWUS73 KDDC 092205
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
505 PM CDT Tue Oct 9 2018

KSZ043-061-062-074-100615-
/O.CON.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/
Scott-Hamilton-Kearny-Stanton-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, and Johnson City
505 PM CDT Tue Oct 9 2018 /405 PM MDT Tue Oct 9 2018/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO
10 AM CDT /9 AM MDT/ WEDNESDAY...

* TEMPERATURE...31 to 33 degrees early Wednesday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ044-063-075>077-084>087-100615-
/O.NEW.KDDC.FR.Y.0003.181010T0700Z-181010T1500Z/
Lane-Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade-
Including the cities of Dighton, Garden City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
505 PM CDT Tue Oct 9 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT WEDNESDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 10 AM CDT Wednesday. 

* TEMPERATURE...33 to 35 degrees

* IMPACTS...Tender vegetation may be damaged due to frost. Potted
  plants should be brought indoors. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
754 
WWUS73 KDDC 100533
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1233 AM CDT Wed Oct 10 2018

KSZ043-061-062-074-101500-
/O.CON.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/
Scott-Hamilton-Kearny-Stanton-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, and Johnson City
1233 AM CDT Wed Oct 10 2018 /1133 PM MDT Tue Oct 9 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURE...31 to 33 degrees early Wednesday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ044-063-075>077-084>087-101500-
/O.CON.KDDC.FR.Y.0003.181010T0700Z-181010T1500Z/
Lane-Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade-
Including the cities of Dighton, Garden City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
1233 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...33 to 35 degrees

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
606 
WWUS73 KDDC 100947
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
447 AM CDT Wed Oct 10 2018

KSZ043-061-062-101800-
/O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
Scott-Hamilton-Kearny-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, and Deerfield
447 AM CDT Wed Oct 10 2018 /347 AM MDT Wed Oct 10 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM CDT /1 AM MDT/ to 9 AM CDT
/8 AM MDT/ Thursday. 

* TEMPERATURE...31 to 33 degrees early this morning and again
  early Thursday morning. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ044-101800-
/O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Lane-
Including the city of Dighton
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...33 to 35 degrees this morning and 30 to 33 degrees
  early Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ030-031-101800-
/O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
447 AM CDT Wed Oct 10 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...30 to 33 degrees early Thursday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ074-101800-
/O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
Stanton-
Including the city of Johnson City
447 AM CDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...31 to 33 degrees early this morning and 33 to 35
  degree early Thursday morning.


* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ063-075>077-101800-
/O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Finney-Grant-Haskell-Gray-
Including the cities of Garden City, Ulysses, Sublette, Satanta, 
Cimarron, and Montezuma
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...33 to 35 degrees this morning and again early
  Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ045-046-064-078-101800-
/O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Ness-Rush-Hodgeman-Ford-
Including the cities of Ness City, La Crosse, Jetmore, Hanston, 
and Dodge City
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...33 to 35 degrees early Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ084>087-101500-
/O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Morton-Stevens-Seward-Meade-
Including the cities of Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...33 to 35 degrees

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
918 
WWUS73 KDDC 101450
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
950 AM CDT Wed Oct 10 2018

KSZ043-061-062-102300-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Scott-Hamilton-Kearny-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, and Deerfield
950 AM CDT Wed Oct 10 2018 /850 AM MDT Wed Oct 10 2018/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

* TEMPERATURE...31 to 34 degrees early Thursday morning.
  

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ074-102300-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Stanton-
Including the city of Johnson City
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TEMPERATURE...31 to 34 degrees early Thursday morning.
  

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ044-102300-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Lane-
Including the city of Dighton
950 AM CDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TEMPERATURE...30 to 33 degrees early Thursday morning.
  

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ063-075>077-102300-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Finney-Grant-Haskell-Gray-
Including the cities of Garden City, Ulysses, Sublette, Satanta, 
Cimarron, and Montezuma
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TEMPERATURE...33 to 35 degrees early Thursday morning.
  

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ084>087-101600-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Morton-Stevens-Seward-Meade-
Including the cities of Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have climbed into the upper 30s to the lower 40s.
Therefore, the advisory will be allowed to expire.

$$

KSZ030-031-102300-
/O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
950 AM CDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...30 to 33 degrees early Thursday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ045-046-064-078-102300-
/O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Ness-Rush-Hodgeman-Ford-
Including the cities of Ness City, La Crosse, Jetmore, Hanston, 
and Dodge City
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...33 to 35 degrees early Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 9, 1:23 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Oct 9, 1:23 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
123 PM CDT Tue Oct 9 2018

...updated discussion...

.SHORT TERM...(This evening through Wednesday)
Issued at 123 PM CDT Tue Oct 9 2018

The synoptic trof that has brought days of rains with significant rainfall
has finally started to move out of the region. Rain and clouds will
exit the FA through this evening from the south to the north. A ridge
of high pressure will build in its wake. There will be weak cold air
advection associated with this. Do have a freeze warning for 4 counties
across the NW. Main fly in the ointment for this is cloud cover. Models
do show partial clear and with weak CAA in place, temperatures could
get near freezing. The area that is in the freeze warning is just climo
for their first freeze and along low lying areas such as near the Ark
river basin. Otherwise, lows to the east should be warmer with additional/lingering
cloud cover. For Wednesday, high pressure will be in control and the
area should dry out. Highs should be mainly in the 50s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 123 PM CDT Tue Oct 9 2018

Will have to watch for the freezing potential for Thursday morning.
High pressure is just to our north and winds are weaker. In addition,
not much in the way of clouds are expected through the overnight period.
A large area of the NW and N zones may get close to freezing. Will
defer a headline for now as we have hydro concerns and freezing concerns
already during the short term period. The GFS and EC disagree with
the slight chance of showers on Thursday. A better chance at precip
is still indicated by long range models next weekend. Here the synoptic
wave driving the weather is strong than compared to the Thursday system.
In addition, there is more in the way of boundary layer moisture as
well. The EC does have cold enough 850-hPa temperatures for some mixed
precipitation and even snow on Sunday. Confidence in the thermal fields
is low at this point. The EC is still advertising cold air moving in
the wake of the system and a freeze or even a hard freeze may be possible
Monday morning for much of the FA.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1200 PM CDT Tue Oct 9 2018

MVFR/IFR flight conditions will improve to VFR later this evening as
the storm system exits the region. Showers will continue to move out
of the area through this afternoon with KHYS clearing last. Otherwise,
winds will be NW/N 15-30 kt decreasing 10-20 kt later tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  47  35  55  35 / 100  10   0  10
GCK  44  34  53  33 / 100  20   0  10
EHA  46  33  56  35 /  90  10   0  10
LBL  49  34  56  34 /  80  10   0  10
HYS  45  36  52  31 / 100  40   0   0
P28  63  41  58  40 / 100  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...C
Flood Watch until 7 PM CDT this evening for KSZ030-031-045-046-
064>066-079-081-090.

Freeze Warning from 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/
Wednesday for KSZ043-061-062-074.

&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, Oct 9, 4:24 AM CDT, 12 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
424 AM CDT Tue Oct 9 2018

KSZ030-031-043>046-061>066-074>081-084>090-101000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
424 AM CDT Tue Oct 9 2018 /324 AM MDT Tue Oct 9 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Showers and thunderstorms, heavy at times, can be expected across
western and central Kansas today. A Flood Watch is currently in
effect. Please see the latest Flood Watch product for more
information.

Temperatures tonight are expected to fall back into the low to mid
30s with frost possible west of highway 283. A Freeze Watch is
currently in effect for late tonight. Please see the latest Freeze
Watch product for more information.

Day 1 Hazards
-------------
* Flooding: Extreme risk
* Lightning: Limited risk
* Non-thunderstorm wind: Limited risk
* Fog: Limited risk
* Freeze: Elevated risk

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Days 2-7 Discussion
-------------------

A Freeze Watch is currently in effect for early Wednesday
morning. Please see the latest Freeze Watch product for more
information.

Temperatures falling in to 32 degrees or lower are expected
across portions of western Kansas this weekend.

Days 2-7 Hazards
----------------
* Wednesday
  - Freeze: Significant risk

* Thursday
  - Lightning: Limited risk

* Friday
  No hazards.

* Saturday
  - Non thunderstorm wind: Limited risk
  - Freeze: Elevated risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk
  - Snow: Limited risk

* Monday
  - Freeze: Significant risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Local storm report, Oct 9, 12:36 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 PM CDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FLASH FLOOD      MEDICINE LODGE          37.29N 98.58W
10/09/2018                   BARBER             KS   LAW ENFORCEMENT

            SEVERAL ROADS UNDER WATER. MEDICINE LODGE
            CITY PARK SUBMERGED.

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 4:46 AM CDTFreeze WatchDDCHamilton, Kearny, Scott, Stanton8 hr
Oct 9, 10:40 AM CDTFlash Flood WarningDDCBarber, Pratt5 hr
Oct 9, 12:33 PM CDTFreeze WarningDDCHamilton, Kearny, Scott, Stanton21 hr
Oct 9, 2:52 PM CDTAreal Flood WarningDDCPratt12 hr
Oct 9, 3:48 PM CDTAreal Flood WarningDDCBarber, Pratt, Stafford24 hr

Nearby

Frost Advisories in Kansas, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.